Oklahoma, 2004

Hail in Oklahoma, July 7, 2004

July 7, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 2:03 AM CST, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 2:03 AM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 AM CDT WED JUL 7 2004

.DISCUSSION...

NORTHWEST FLOW TODAY...WITH A WEAKNESS IN RIDGE ON THU
AND INVERTED TROUGH OVER TX ON FRI AND SAT...WITH THE
USUAL SUMMER RIDGE SETTING UP OVER THE WEEKEND. MODELS
STILL HAVING A HARD TIME WITH NORTHWEST FLOW...VORT MAX
SHOULD DROP SOUTH THROUGH CENTRAL TX...BUT THE ETA APPEARS
TO BE TO STRONG WITH IT...MUCH THE SAME AS IT WAS WITH THE
SYSTEM YESTERDAY...SYSTEM GFS HAD DEVELOPING TONIGHT...DID
NOT HAPPEN...AND IT APPEARS TO STRONG WITH THE SYSTEM MOVING
ACROSS AR ON THURSDAY. FRONT OVER OK AND AR WILL MOVE BACK
NORTH THIS AFTERNOON. A FEW SHOWERS HAVE DEVELOPED ALONG THE
LA COAST AGAIN THIS MORNING. THESE SHOULD DEVELOP NORTH AS THE
DAY GOES ON. THUS WILL ONLY HAVE SLIGHT CHANCE NORTH THROUGH
SAT...WITH A CHANCE SOUTH DURING THE DAY...WHERE INVERTED TROUGH
WILL BE MORE A FACTOR ALONG WITH THE SEA BREEZE. ETA APPEARS TO
BE TO STRONG WITH THE INVERTED TROUGH THU AND FRIDAY...AS VORT
MAX OVER WEST TX MOVES SOUTHEAST AND INTERACTS WITH THE TROUGH.
PRECIPTABLE WATER AMOUNTS TO LOW OVER SOUTHEAST TX AND SOUTHWEST
LA...AS MODELS TRIED TO ANALYZE FOR A BAD SOUNDING AT LCH. BUT
FORECAST APPEARS TO RECOVER AS THE DAY WEARS ON.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  75  92  75 /  20  20  20  20
MLU  92  74  92  74 /  30  20  30  20
TXK  91  75  92  75 /  20  20  20  20
TYR  92  75  92  75 /  20  20  20  20
LFK  93  74  93  74 /  20  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jul 7, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUL 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS FROM EASTERN OKLAHOMA TO THE RED RIVER
NORTH OF DALLAS...WILL CONTINUE TO MOVE EAST THIS MORNING. IF THE
STORMS HOLD TOGETHER THEY WILL MOVE INTO SOUTHEAST OKLAHOMA AND
THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
LATER THIS MORNING. A FEW OF THE STORMS COULD BECOME SEVERE AND
PRODUCE LARGE HAIL AND DAMAGING WINDS. OUTFLOW BOUNDARIES FROM
THESE STORMS WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT
DURING THE AFTERNOON...GENERALLY ALONG AND NORTH OF INTERSTATE
30. A FEW OF THESE STORMS COULD ALSO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 7, 8:09 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CDT WED JUL 7 2004

ARZ050-051-059-060-070-OKZ077-TXZ096-097-071500-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-RED RIVER TX-
SEVIER-
909 AM CDT WED JUL 7 2004

...STRONG THUNDERSTORMS DEVELOPING IN SOUTHEAST OKLAHOMA...

STRONG THUNDERSTORMS WERE DEVELOPING THIS MORNING OVER SOUTHEAST
OKLAHOMA NEAR PICKENS. OTHER THUNDERSTORMS WERE FORMING SOUTH OF
PICKENS...OVER MCCURTAIN COUNTY OKLAHOMA...TO NEAR CLARKSVILLE TEXAS.
RESIDENTS OF SOUTHEAST OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND
EXTREME NORTHEAST TEXAS SHOULD STAY AWARE OF POSSIBLE STRONG
THUNDERSTORMS LATE THIS MORNING.

The radar

The Western Arkansas radar (KSRX), 142 km away, was scanning. The volume nearest the first event began at 14:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
July 7, 8:30 AM CST
Where
McCurtain County, 6 mi E of Broken Bow
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.033, -94.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412673.